MAUDE Adverse Event Report: CONMED LARGO ARGO; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO ARGO; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number SPK475
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Update: evaluation: the reported problem of the titanium part is dismantled by cutting the suture of the device was confirmed.Examination of the returned used device, item spk475, found the titanium tip detached from the hex driver assembly.Machined screw found still attached to the driver assembly.However, threader assembly was not returned for the evaluation.Examination was performed per print spk475.Root cause cannot be determined, however, based upon photos of the device; a possible cause of this event could be excessive force.The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon photos of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to inspect all instruments for damage prior to and after the use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, spk475, 4.75 mm argo knotless sp anchor, was being used during a rotator repair procedure on (b)(6) 2024 when it was reported, ¿the titanium part is dismantled by cutting the suture of the device.¿.Further assessment found that there was a detachment of components that was retrieved using pliers after x-ray.This caused a 3-hour delay in the procedure; however, the procedure was completed using another spk475 device.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon photos of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 8 devices, for this device family and failure mode.During this same time frame 40,246 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised to inspect all instruments for damage prior to and after the use.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ARGO
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20817553
Report Number1017294-2024-00141
Device Sequence Number8928611
Product Code MBI
UDI-Device Identifier20845854649814
UDI-Public(01)20845854649814(17)250428(30)1(10)1350582
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K220757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Catalogue NumberSPK475
Device Lot Number1350582
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/15/2025
01/20/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/15/2025
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic